Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 22, NWS Pueblo, CO

May 22, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 22, 2010, 3:01 PM MDT for 5 counties in Colorado. It took effect at May 23, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2010, 3:01 PM MDT (21:01 UTC)
In effect from
May 23, 2010, 12:00 PM MDT
Expired
May 23, 2010, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3196 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS85 KPUB 222101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SAT MAY 22 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 7 PM TODAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 7 PM SUNDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY.
THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TODAY AND SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE
SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR
THE NEXT FEW DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES
AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-231315-
/O.UPG.KPUB.FW.A.0013.100523T1800Z-100524T0100Z/
/O.NEW.KPUB.FW.W.0022.100523T1800Z-100524T0100Z/
/O.CON.KPUB.FW.W.0021.000000T0000Z-100523T0100Z/
/O.CON.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/
SAN LUIS VALLEY-
301 PM MDT SAT MAY 22 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG
WARNING UNTIL 7 PM MDT THIS EVENING...AND ISSUED A NEW RED FLAG
WARNING IN EFFECT FROM NOON UNTIL 7 PM MDT SUNDAY.  A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG...GUSTY WINDS AND HUMIDITIES BELOW 15 PERCENT ARE EXPECTED
THIS EVENING...ON SUNDAY...AND POSSIBLY AGAIN ON MONDAY. COMBINED
WITH DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE
WITH ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
4 follow-up statements
099 
WWUS85 KPUB 230058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT SAT MAY 22 2010

...A RED FLAG WARNING FOR FIRE WEATHER ZONE 224...WHICH INCLUDES
THE SAN LUIS VALLEY...WILL EXPIRE AT 7 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM SUNDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY.
THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS
VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW
DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES AND
HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-231700-
/O.EXP.KPUB.FW.W.0021.000000T0000Z-100523T0100Z/
/O.EXT.KPUB.FW.W.0022.100523T1800Z-100524T0200Z/
/O.CON.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/
SAN LUIS VALLEY-
658 PM MDT SAT MAY 22 2010

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. THE
RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG...GUSTY WINDS WILL CONTINUE TO DIMINISH ALONG WITH
INCREASING RELATIVE HUMIDITIES THROUGH THE REST OF THE
EVENING...ALLOWING FOR THE RED FLAGE WARNING TO EXPIRE AT 7 PM.

STRONG AND GUSTY WINDS WILL REDEVELOP WITH HUMIDITIES DROPPING
BELOW 15 PERCENT SUNDAY AFTERNOON AND EVENING AND POSSIBLY AGAIN
ON MONDAY. THESE CONDITIONS COMBINED WITH DRY FUELS WILL CREATE
CRITICAL FIRE CONDITONS WITH EXTREME RATES OF FIRE SPREAD 
POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING
HOURS ON SUNDAY AND INTO EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
431 
WWUS85 KPUB 230131 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT SAT MAY 22 2010

...A RED FLAG WARNING FOR FIRE WEATHER ZONE 224...WHICH INCLUDES
THE SAN LUIS VALLEY...WILL EXPIRE AT 7 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM SUNDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY.
THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS
VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW
DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES AND
HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-231745-
/O.EXP.KPUB.FW.W.0021.000000T0000Z-100523T0100Z/
/O.COR.KPUB.FW.W.0022.100523T1800Z-100524T0200Z/
/O.COR.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/
SAN LUIS VALLEY-
727 PM MDT SAT MAY 22 2010

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. THE
RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG...GUSTY WINDS WILL CONTINUE TO DIMINISH ALONG WITH
INCREASING RELATIVE HUMIDITIES THROUGH THE REST OF THE
EVENING...ALLOWING FOR THE RED FLAG WARNING TO EXPIRE AT 7 PM.

STRONG AND GUSTY WINDS WILL REDEVELOP WITH HUMIDITIES DROPPING
BELOW 15 PERCENT SUNDAY AFTERNOON AND EVENING AND POSSIBLY AGAIN
ON MONDAY. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL
CREATE CRITICAL FIRE CONDITIONS WITH EXTREME RATES OF FIRE SPREAD
POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING
HOURS ON SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
528 
WWUS85 KPUB 231024
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
424 AM MDT SUN MAY 23 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM SUNDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY.
THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
SUNDAY...AND A FIRE WEATHER WATCH FOR MONDAY...FOR THE SAN LUIS
VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW
DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AND HUMIDITIES WILL
DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING
HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-240000-
/O.CON.KPUB.FW.W.0022.100523T1800Z-100524T0200Z/
/O.CON.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/
SAN LUIS VALLEY-
424 AM MDT SUN MAY 23 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL DEVELOP WITH HUMIDITIES DROPPING
BELOW 15 PERCENT SUNDAY AFTERNOON AND EVENING AND AGAIN ON
MONDAY. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE
CRITICAL FIRE CONDITIONS WITH EXTREME RATES OF FIRE SPREAD
POSSIBLE FOR ANY FIRE STARTS DURING THE AFTERNOON AND EVENING
HOURS ON SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
221 
WWUS85 KPUB 232130
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SUN MAY 23 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH
INCLUDES THE SAN LUIS VALLEY...FROM NOON UNTIL 8 PM MONDAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR
THIS EVENING...AND ALSO ISSUED A RED FLAG WARNING FOR MONDAY...FOR
THE SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH
MONDAY. SOUTHWEST WINDS WILL GUST OVER 40 MPH AND HUMIDITIES WILL
DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING
HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-241330-
/O.UPG.KPUB.FW.A.0014.100524T1800Z-100525T0200Z/
/O.NEW.KPUB.FW.W.0023.100524T1800Z-100525T0200Z/
/O.CON.KPUB.FW.W.0022.000000T0000Z-100524T0200Z/
SAN LUIS VALLEY-
330 PM MDT SUN MAY 23 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG
WARNING UNTIL 8 PM MDT THIS EVENING...AND ISSUED A RED FLAG
WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER
WATCH FOR MONDAY IS NO LONGER IN EFFECT.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG AND GUSTY WINDS WILL CONTINUE WITH HUMIDITIES BELOW 15
PERCENT THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. THESE
CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS WITH EXTREME RATES OF FIRE SPREAD POSSIBLE FOR
ANY FIRE STARTS DURING THE AFTERNOON AND EVENING HOURS THROUGH
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 22, 2:46 PM MDT, 15 minutes earlier.

Area forecast discussion, May 22, 2:46 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT SAT MAY 22 2010

.SHORT TERM...
(TONIGHT AND SUNDAY)

...HOT AND GUSTY...
...POSSIBLE DRYLINE ALONG THE KANSAS BORDER TOMORROW AFTERNOON...

PLENTY OF WIND AND WARM TEMPERATURES OUT THERE TODAY.  HAVE SEEN
GUSTS TO 55 MPH AT ALAMOSA...AND TO 50 MPH AT THE AIR FORCE
ACADEMY.  LOTS OF PLACES HITTING IN THE 35 TO 50 MPH RANGE TODAY.
TEMPERATURES HAVE RESPONDED NICELY TO THE STRONG DOWNSLOPE WINDS
WITH WIDESPREAD TEMPERATURES IN THE LOWER 90S THROUGH THE LOWER
ARKANSAS VALLEY THIS HOUR...WITH TEMPS GENERALLY 85 TO 90 ELSEWHERE
ACROSS THE PLAINS.  MOUNTAINS AND HIGH VALLEYS ARE DOING WELL...
TOO...WITH 60S AND 70S THE RULE.

RED FLAG CONDITIONS ONCE AGAIN IN THE SAN LUIS VALLEY THIS
AFTERNOON...WITH WINDS GUSTING OVER 50 MPH...HUMIDITIES BELOW 15
PERCENT...AND CONTINUED DRY FUELS.  THESE CONDITIONS SHOULD REPEAT
TOMORROW...WHERE THE WATCH THAT IS IN EFFECT WILL BE UPGRADED TO A
WARNING.

DRY...THUNDERSTORM-FREE FORECAST TONIGHT.  ON SUNDAY...HOWEVER...
THERE IS A SMALL CHANCE OF AN ISOLATED SEVERE STORM DEVELOPING
SOMEWHERE ALONG THE DRYLINE...NEAR THE KANSAS BORDER...LATE IN THE
DAY.  IT LOOKS LIKE MOST OF THE ACTIVITY SHOULD BE IN KANSAS BUT IT
WILL BE CLOSE.  LOW ISOLATED POPS IN THE FORECAST FOR THIS AREA
TOMORROW AFTERNOON.  ALSO...SOME LOW ISOLATED POPS ALONG THE
CONTINENTAL DIVIDE FOR TOMORROW AFTERNOON.

IT'LL BE LESS WINDY AND A BIT COOLER OVER THE PLAINS TOMORROW...
BEHIND A WEAK COOL FRONTAL BOUNDARY THAT MOVES THROUGH LATE TONIGHT
AND EARLY SUNDAY.  HOWEVER...THERE WILL STILL BE SOME GUSTS IN THE
30-40 MPH RANGE BY AFTERNOON...AND TEMPERATURES WILL STILL BE IN THE
80S...SO NOT ALL THAT BIG OF A CHANGE. LW

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT THROUGH MONDAY...MODELS AGREE ON PLACING THE UPPER LOW
OVER SOUTHERN NV SUN EVENING...MOVING IT TO THE 4 CORNERS BY MON
MORNING...THEN EJECT IT ACROSS COLORADO AND NORTH INTO MT BY LATE
MON NIGHT. THIS MEANS A CONTINUATION OF WINDY AND WARM CONDITIONS
FOR THE CWA...THOUGH LATEST NUMERICAL GUIDANCE INDICATES SLIGHTLY
COOLER TEMPS ON MONDAY WITH MAX TEMPS IN THE 70S FOR MUCH OF THE
PLAINS AND AROUND 60 F FOR THE HIGH VALLEYS. MOST LIKELY THE MODEL
IS PICKING UP ON THE PROXIMITY OF THE UPPER LOW/COLDER AIR AND
INCREASED CLOUD COVER...BUT ONE THING THAT MIGHT WORK AGAINST THIS
IS THAT A TIGHTENING PRESSURE GRADIENT AND RIGHT REAR EXIT REGION OF
THE 120 KT UPPER JET WILL KEEP STRONG GUSTY WINDS IN PLACE FOR MON
AFTN. ONGOING WATCH FOR FIRE ZONE 224 LOOKS GOOD...AND UPDATED FUELS
INFO MIGHT WARRANT BROADENING THE COVERAGE TO THE E PLAINS FOR MON.

TUESDAY THROUGH SATURDAY...INTERESTING REPEAT OF A PATTERN IN THE
UPPER LEVELS AS ANOTHER LONGWAVE TROUGH SETS UP OVER THE WESTERN
THIRD OF THE COUNTRY. BRISK SW FLOW ALOFT ACROSS THE 4 CORNERS AND
COLORADO REMAINS IN PLACE...WHILE A WAVERING DRYLINE ALONG THE CO/KS
BORDER WILL BE THE FOCUS POINT FOR ANY AFTN AND EVE CONVECTION FOR
THE PLAINS. AFTER SIMILAR TEMPS ON TUE AS COMPARED TO MON...LATEST
NUMERICAL GUIDANCE INDICATES ABOUT A 5 DEG JUMP IN TEMP FOR WED AND
THU...THEN EVEN MORE SO FOR FRI AND SAT AS THE MERCURY CLIMBS
TOWARDS 90 F. THEREFORE...EXPECT INCREASING TEMPS COUPLED WITH BRISK
TO GUSTY WINDS...AND AN ISOLATED THREAT OF CONVECTION EACH AFTN AND
EVE. MOORE

&&

.AVIATION...
GENERALLY VFR EXPECTED THROUGH SUNDAY.  HOWEVER...SMALL CHANCE FOR
AN ISOLATED MVFR/IFR CONDITION ALONG THE KANSAS BORDER LATE TOMORROW
AFTERNOON DUE TO THE POSSIBILITY OF ISOLATED SEVERE STORM
DEVELOPMENT.  WINDS AND WIND SHEAR WILL CONTINUE TO BE CONCERNS AS
WELL.  STRONG GUSTY SOUTHWEST WINDS DURING THE DAYLIGHT HOURS WITH
GUSTS OVER 50 MPH POSSIBLE.  AT NIGHT...POSSIBLE LLWS DEVELOPMENT AS
THE SURFACE LAYER DECOUPLES BUT STRONG SOUTHWEST WINDS CONTINUE JUST
OFF THE SURFACE. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM NOON TO 7 PM MDT SUNDAY FOR COZ224.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ224.

&&

50/27
Hazardous weather outlook, May 22, 6:12 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
612 AM MDT SAT MAY 22 2010

COZ058>089-093>099-231215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
612 AM MDT SAT MAY 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES WILL LEAD TO CONTINUED
HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY FOR SUNDAY AND MONDAY.
FUELS WILL NEED TO BE MONITORED OVER THE NEXT COUPLE OF DAYS FOR
INCREASED FIRE RISK ACROSS MUCH OF SOUTHERN COLORADO.

THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO FROM
SUNDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE
KANSAS BORDER ON SUNDAY AFTERNOON...HOWEVER CONFIDENCE IS LOW IN
OCCURRENCE. THE POTENTIAL EXISTS FOR STRONG TO SEVERE
THUNDERSTORMS ON MONDAY ALONG THE DRYLINE IN FAR EASTERN COLORADO
WITH STRONG WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.
MOISTURE WILL RETURN TO THE REGION BY TUESDAY WITH THUNDERSTORMS
POSSIBLE OVER THE FAR SOUTHEASTERN PLAINS WITH THE POTENTIAL FOR
HEAVY RAINFALL INTO TUESDAY EVENING. THE POTENTIAL FOR
THUNDERSTORMS LOOKS TO DECREASE WEDNESDAY THROUGH FRIDAY AS WARM
AIR ALOFT MOVES INTO THE REGION CAPPING THE ATMOSPHERE AND HELPING
TO KEEP THUNDERSTORMS AT BAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

10/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:50 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache35 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.